

The 8th Meeting of G20 Agricultural Chief Scientists (MACS-G20) Thursday 25 and Friday 26 April, 2019 | Hotel Grand Palace, Tokyo, Japan

Annotated Agenda

25 April, 2019

Time	Session	Presenter(s)	Notes
8:30-9:00	Registration/Morning coffee		
9:00-9:45	Opening Session		
	(1) Opening Remarks (5 min.)	• The Chair, Dr. Masa Iwanaga (Advisor to the Minister of Agriculture, Forestry and Fisheries on	Open to the press
		International Research)	
	(2) Welcoming Address (10 min.)	 Mr. Shuichi Takatori, State Minister of Agriculture, Forestry and Fisheries 	Open to the press (through the conclusion of the Welcoming Address)
	(3) Keynote Speech (25 min.)	Dr. Kazuo Kyuma (President, National Agriculture	
	Roles of Agri-food Sciences in Global	and Food Research Organization [NARO])	
	Socioeconomic Development		
	(4) Adoption of the Agenda (5 min.)		
9:45-10:10	Revisiting MACS 2018 and Follow-up		
	(1) Presentations		
	① Overview (10 min.)	 Mr. Naoaki Kamoshida (Director, International Research, Agriculture, Forestry and Fisheries Research Council Secretariat, Ministry of Agriculture, Forestry and Fisheries [MAFF], Japan) 	Japan will present an overview of the stocktaking exercise for MACS-G20. Afterward, the leading countries of initiatives/working groups emanating from past MACS-G20 meetings will make 10-minute
	② Sustainable Soil Management (10 min.) Qs&As (5 min.)	 Dr. Jean-François Soussana (Vice-President for International Affairs, National Institute for Agricultural Research [INRA], France) and Professor Pavel Krasilnikov (Eurasian Center for Food Security of Lomonosov Moscow State University, Russia) 	presentations about their activities.

10:10-10:40	Coffee Break		
10:40-12:45	③ Agroecosystem Living Labs (10 min.) Qs&As (5 min.)	 Dr. Brian Gray (Assistant Deputy Minister, Agriculture and Agri-Food Canada) and Dr. Chavonda Jacobs-Young (Acting Chief Scientist, US Department of Agriculture) 	
	Agricultural Technology Sharing (10 min.)Qs&As (5 min.)	 Professor Fengying Nie (Deputy Director General, Agricultural Information Institute of Chinese Academy of Agricultural Sciences) 	
	⑤ Food Loss and Waste (10 min.) Qs&As (5 min.)	 Dr. Felicitas Schneider (Institute of Market Analysis, Thünen Institute, Germany) 	
	(2) Discussion (80 min.)		Participants are encouraged to exchange views on the stocktaking exercise. Although there will be no presentation on the Genetic Diversity working group (led by the UK), this working group is also a possible topic for discussion.
12:50-13:00	Photo Session		
13:00-14:30	Lunch		
14:30-15:55	Transboundary Plant Pests		
	(1) Introduction (15 min.)	 Mr. Naoaki Kamoshida (Director, International Research, Agriculture, Forestry and Fisheries Research Council Secretariat, Ministry of Agriculture, Forestry and Fisheries [MAFF]) (5 min.) Dr. Kazuo Nakashima (Program Director, Stable Agricultural Production, Japan International Research Center for Agricultural Sciences [JIRCAS]) (10 min.) 	MAFF will provide a brief explanation of the concept paper, and JIRCAS will introduce examples of international research collaboration on transboundary plant pests.
	(2) Presentations		
	① Recent Challenges of Transboundary Plant	Dr. Jungyuan Xia (Secretary, International Plant	
	Pests and the FAO Strategy (20 min.)	Protection Convention Secretariat [IPPC])	
	Qs&As (10 min.)		

	Why International Collaboration on Transboundary Crop Pathogens and Pests? A CIMMYT & CGIAR Perspective (With Illustrative Case Studies Wheat Blast and Fall Army Worm) (15 min.) France's Experience in Tackling Transboundary Plant Pests (15 min.) Qs&As (10 min.)	 Dr. Victor Kommerell (Manager, CGIAR Research Programs on Maize and Wheat, International Maize and Wheat Improvement Center [CIMMYT]) Dr. Christian Lannou (Head, Scientific Department for Plant and Environment, INRA, France) 	
15:55-16:30	Coffee Break		
16:30-18:00	(3) Discussion (90 min.)		 The Chair will ask participants to discuss the following questions: Which transboundary plant pests should G20 members prioritize in their research, and how could interested G20 members enhance research collaboration to address them? In order to tackle serious pests, how could G20 members encourage core diagnostic laboratories, research institutes, and universities to establish networks among themselves and promote voluntary interactions within these networks, as well as with other stakeholders, and strengthen networks with existing international activities and networks? What should be discussed in the workshop proposed by Japan in order to share the latest information on the occurrence and management of serious pests and facilitate research collaboration?
19:00-21:00	Official Dinner		
	(Venue: Hotel Grand Palace)		

26 April, 2019

Time	Session	Presenter(s)	Notes
8:30-9:00	Morning coffee		
9:00-10:35	Social Experiment-like Approaches to		
	Facilitating On-site Adoption of Climate-		
	Smart Technologies		
	(1) Introduction (15 min.)	Mr. Naoaki Kamoshida (Director, International	MAFF will provide a brief explanation of the concept
		Research, Agriculture, Forestry and Fisheries	paper. NARO will introduce examples of climate-smart
		Research Council Secretariat, MAFF, Japan) (5 min.)	technologies from Japan and international research
		Dr. Yasuhito Shirato (Research Manager for Climate	collaboration.
		Change, Institute for Agro-Environmental Sciences,	
		NARO) (10 min.)	
	(2) Presentations		
	① A Consortium for Research, Development	Dr. Ana Maria Loboguerrero (Head, Global Policy	
	and Scaling out of Climate-Smart	Research, CGIAR Research Program on Climate	
	Technologies and Practices (30 min.)	Change, Agriculture and Food Security [CCAFS],	
		International Center for Tropical Agriculture [CIAT])	
		 Mr. Hayden Montgomery (Special Representative, Global Research Alliance on Agricultural 	
		Greenhouse Gases [GRA])	
	Qs&As (10 min.)	,	
	② Brazil's Experience in Scaling Out Low-	Dr. Pedro Machado (Research Scientist/Coordinator	•
	Carbon Agriculture (15 min.)	LABEX Europe, Brazilian Agricultural Research	
		Corporation [EMBRAPA], Brazil)	
	③ India's Experience on Climate Resilient	Dr. Trilochan Mohapatra (Secretary, Department of	
	Village (15 min.)	Agricultural Research and Education, Ministry of	
		Agriculture Cooperation & Farmers Welfare, India)	

	Qs&As (10 min.)		
10:35-11:00	Coffee break		
11:00-12:30	(3) Discussion (90 min.)		 The Chair will ask participants to discuss the following questions: What are the suitable adaptation and/or mitigation technologies that G20 members should work to scale up and out, and what are effective approaches to scaling up and out the technologies? How could interested G20 members enhance research collaboration with each other, and strengthen collaboration with existing relevant international organizations and networks to facilitate adoption of these technologies? What should be discussed in the workshop proposed by Japan in order to share G20 members' experiences on developing and scaling up and out climate-smart technologies?
12:30-13:30	Lunch		
13:30-15:30	Drafting of the MACS Communiqué (120 min.)		Line-by-line discussion on the draft communiqué (restricted to G20 members only)
15:30-16:00	Coffee break		
16:00-17:30	Drafting of the MACS Communiqué (continued) (90 min.)		
17:30-17:50	Outlook for MACS 2020 (20 min.)	 Professor Sulaiman Al-Khateeb (General Manager, Plant Resources, Ministry of Environment, Water and Agriculture [MEWA], Saudi Arabia) 	
17:50-18:00	Closing Remarks (10 min.)	• The Chair	